Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 19, 2018, 9:26 PM CDT for Foard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 9:26 PM CDT (02:26 UTC)
- Expired
- May 20, 2018, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Foard County, TX
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
485 WGUS54 KOUN 200226 FFWOUN TXC155-200530- /O.NEW.KOUN.FF.W.0012.180520T0226Z-180520T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 926 PM CDT SAT MAY 19 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... West central Foard County in northern Texas... * Until 1230 AM CDT * At 925 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Over two inches of rain have already fallen. Flash flooding is occurring or is imminent. * Flash flooding will remain over mainly rural areas of west central Foard County. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3400 10005 3410 9983 3399 9974 3384 10005 $$ MAHALE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 7:10 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 19, 7:10 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 710 PM CDT Sat May 19 2018 .AVIATION... Widely scattered showers and thunderstorms are expected to become more numerous this evening and overnight. The stronger storms will be capable of lowering visibility to less than 1 mile and produce wind gusts in excess of 45-50 knots. Perhaps the more significant storms will impact the terminal sites around LAW and SPS. By 12Z most of the showers and storms should be east and south of most of the terminal sites. A cold front across northwestern Oklahoma, will move slowly south tonight before stalling on Sunday. During the day Sunday, mainly VFR conditions are expected. && .PREV DISCUSSION... /issued 327 PM CDT Sat May 19 2018/ DISCUSSION... Strong to severe thunderstorms have formed over the past hour, mainly across north central and southwest Oklahoma. An outflow boundary that lifted northward from central Oklahoma earlier this morning, has been augmented by afternoon convection. Overall, additional strong to severe storms will continue to form generally near and ahead of a cold front that extends from the Texas Panhandle into northwestern Oklahoma. Several HRRR runs, predict storms will eventually evolve into a thunderstorm complex or two. One may develop from western north Texas and southwest Oklahoma and move into central/north central Oklahoma, while another may evolve from the Texas Panhandle and impact southwestern Oklahoma and north Texas. If this occurs, the over hazard will likely be strong damaging winds with some hail. In the meantime, large hail and strong outflow winds are expected. Depending on storm evolution tonight through Sunday morning, little thunderstorm development may occur Sunday afternoon and evening. Late Sunday into Monday, a trough/low is expected to move across southern parts of the West Coast. Weak height rises are expected over the southern plains with rather weak southwest flow, especially the eastern half of Oklahoma. Although showers and thunderstorms will be possible they will be rather slow moving and mainly not severe. As the trough lift northeast Tuesday into Wednesday, additional height rises will occur and the overall flow across Oklahoma and north Texas will be very weak for late May. Shower and thunderstorm chances will be rather low. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 77 63 82 / 90 30 20 30 Hobart OK 62 76 62 83 / 80 30 20 30 Wichita Falls TX 67 79 66 84 / 80 50 20 30 Gage OK 54 74 58 82 / 60 20 20 20 Ponca City OK 61 74 59 82 / 80 20 10 30 Durant OK 69 83 67 86 / 30 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous weather outlook, May 19, 8:41 PM CDT, 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 841 PM CDT Sat May 19 2018 OKZ004>048-050>052-TXZ083>090-210145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 841 PM CDT Sat May 19 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms this evening across parts Oklahoma and western north Texas. .Location... The Slight Risk area is east of a line from Freedom to Woodward to Elk City to Mangum Oklahoma to Quanah Texas, and west of a line from Seminole to Ardmore to Marietta Oklahoma. There is a Marginal Risk of severe thunderstorms across the remaining area. .Timing... Severe storms will be possible through around 2 AM. .Impacts... Damaging wind gusts to 70 mph and hail up to the size of golf balls will be the main hazards. Some of the storms today will produce locally heavy rainfall which may result in some flooding. .Discussion... Scattered thunderstorms will remain possible over Oklahoma and north Texas this evening and into the early morning hours Sunday morning. Thunderstorms across western sections of north Texas and southwest Oklahoma may evolve into a complex of storms that will be capable of producing damaging winds and hail. Other scattered thunderstorms will be possible this evening across the area, especially across the slight risk area. The chance of severe storms will decrease in the early morning hours as atmospheric instability decreases. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorm chances will continue Sunday through Friday across parts of Oklahoma and north Texas. A few storms through this time frame may be strong to severe. .Heavy Rainfall and Flash Flooding... Locally heavy rainfall of 1 to 2 inches in a short period of time from slowly moving thunderstorms may cause flash flooding in a few locations across Oklahoma and north Texas Sunday through Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 8:34 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
834 PM CDT SAT MAY 19 2018
OKZ023-035-200200-
Kiowa OK-Caddo OK-
834 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR east central Kiowa and
southwestern Caddo Counties Until 900 PM CDT...
AT 831 PM CDT, a strong thunderstorm was located 10 miles south of
Carnegie, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Carnegie, Fort Cobb and Fort Cobb Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3499 9878 3510 9863 3510 9862 3521 9848
3507 9831 3497 9829 3485 9866 3486 9867
3486 9879
TIME...MOT...LOC 0131Z 238DEG 20KT 3496 9866
MAHALESpecial weather statement, May 19, 8:50 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
850 PM CDT SAT MAY 19 2018
TXZ084-085-087-088-200215-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
850 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...east central
Knox...southwestern Wilbarger and northwestern Baylor Counties Until
915 PM CDT...
AT 847 PM CDT, a strong thunderstorm was located 9 miles north of Red
Springs, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Grayback and western Lake Kemp.
LAT...LON 3363 9938 3367 9958 3407 9941 3405 9922
3395 9909
TIME...MOT...LOC 0147Z 210DEG 28KT 3374 9944
MAHALESpecial weather statement, May 19, 8:52 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 852 PM CDT SAT MAY 19 2018 TXZ085-086-088-089-200215- Wichita TX-Archer TX-Wilbarger TX-Baylor TX- 852 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita... northwestern Archer...southeastern Wilbarger and northeastern Baylor Counties Until 915 PM CDT... AT 850 PM CDT, a strong thunderstorm was located 4 miles northwest of Lake Diversion, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Iowa Park, Electra, Harrold, Lake Diversion and eastern Lake Kemp. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3371 9895 3374 9917 3409 9904 3402 9861 TIME...MOT...LOC 0150Z 210DEG 21KT 3383 9902 MAHALE
Local storm report, May 19, 9:16 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
916 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL DEVOL 34.19N 98.59W
05/19/2018 E1.00 INCH COTTON OK BROADCAST MEDIA
&&
MADLocal storm report, May 19, 9:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HAIL 1 NW BURKBURNETT 34.10N 98.58W
05/19/2018 E1.00 INCH WICHITA TX AMATEUR RADIO
&&
MADLocal storm report, May 19, 9:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 1 NW BURKBURNETT 34.10N 98.57W
05/19/2018 E1.50 INCH WICHITA TX AMATEUR RADIO
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:04 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman, Knox | 3 hr |
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 51 min |
| May 19, 7:20 PM CDT | Flash Flood Warning | OUN | Foard, Knox | 3 hr |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 48 min |
| May 19, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| May 19, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 39 min |
| May 19, 8:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 8:31 PM CDT | Areal Flood Advisory | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 19, 8:50 PM CDT | Special Weather Statement | OUN | Wilbarger | 25 min |
| May 19, 8:52 PM CDT | Special Weather Statement | OUN | Wichita | 23 min |
| May 19, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
| May 19, 8:58 PM CDT | Areal Flood Advisory | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 43 min |
| May 19, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 39 min |
| May 19, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| May 19, 9:15 PM CDT | Areal Flood Warning | OUN | Hardeman | 3 hr |
| May 19, 9:32 PM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 51 min |
| May 19, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 50 min |
| May 19, 9:59 PM CDT | Special Weather Statement | OUN | Foard | 31 min |
| May 19, 10:03 PM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 52 min |
| May 19, 10:14 PM CDT | Areal Flood Warning | OUN | Foard, Knox | 3 hr |
| May 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
| May 19, 10:56 PM CDT | Areal Flood Advisory | OUN | Wilbarger | 3 hr |
| May 19, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 29 min |
| May 19, 11:06 PM CDT | Special Weather Statement | OUN | Foard | 24 min |
| May 19, 11:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| May 19, 11:24 PM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| May 19, 11:27 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 19, 11:33 PM CDT | Flash Flood Warning | OUN | Wichita, Wilbarger | 3 hr |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Foard, Hardeman | 3 hr |
| May 20, 12:19 AM CDT | Areal Flood Warning | OUN | Foard | 3 hr |
| May 20, 12:52 AM CDT | Special Weather Statement | OUN | Clay | 23 min |
| May 20, 12:53 AM CDT | Areal Flood Warning | OUN | Wichita | 3 hr |
| May 20, 1:18 AM CDT | Areal Flood Advisory | OUN | Baylor, Knox | 3 hr |
| May 20, 4:35 PM CDT | River Flood Warning | OUN | Wichita, Wilbarger | 16 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.